Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 44, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Oct 7, 2012, 3:24 AM PDT for Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California. It took effect at Oct 8, 2012, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 3:24 AM PDT (10:24 UTC)
- In effect from
- Oct 8, 2012, 3:00 AM PDT
- Expired
- Oct 8, 2012, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3533 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WWUS76 KMFR 071024 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 324 AM PDT SUN OCT 7 2012 ...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS OF FROST ON THE WEST SIDE AGAIN SUNDAY MORNING... .DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO ANOTHER FROST AND FREEZE OVER PORTIONS OF THE AREA SUNDAY MORNING. CAZ084-ORZ029-071630- /O.NEW.KMFR.FZ.W.0024.121008T0900Z-121008T1600Z/ /O.CON.KMFR.FZ.W.0023.000000T0000Z-121007T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 324 AM PDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: 23 TO 32 DEGREES THIS MORNING AND AGAIN MONDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET ABOVE THE SURFACE. * LOCATIONS INCLUDE: KLAMATH FALLS...MALIN...BONANZA...AND MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-ORZ024-026-071630- /O.NEW.KMFR.FR.Y.0044.121008T1000Z-121008T1500Z/ /O.CON.KMFR.FR.Y.0043.000000T0000Z-121007T1600Z/ SOUTH CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...MCCLOUD...CAVE JUNCTION 324 AM PDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: 32 TO 37 DEGREES THIS MORNING AND AGAIN MONDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS...AND OBRIEN IN OREGON. MCCLOUD AND AROUND MOUNT SHASTA CITY IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FB
5 follow-up statements
636 WWUS76 KMFR 071436 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 735 AM PDT SUN OCT 7 2012 CAZ084-ORZ029-072100- /O.NEW.KMFR.FZ.W.0024.121008T0900Z-121008T1600Z/ /O.CON.KMFR.FZ.W.0023.000000T0000Z-121007T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 735 AM PDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: 23 TO 32 DEGREES THIS MORNING AND AGAIN MONDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET ABOVE THE SURFACE. * LOCATIONS INCLUDE: KLAMATH FALLS...MALIN...BONANZA...AND MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-ORZ024-026-072100- /O.NEW.KMFR.FR.Y.0044.121008T1000Z-121008T1500Z/ /O.CON.KMFR.FR.Y.0043.000000T0000Z-121007T1600Z/ SOUTH CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...MCCLOUD...CAVE JUNCTION 735 AM PDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: 32 TO 37 DEGREES THIS MORNING AND AGAIN MONDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS...AND OBRIEN IN OREGON. MCCLOUD AND AROUND MOUNT SHASTA CITY IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FB
950 WWUS76 KMFR 071555 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 855 AM PDT SUN OCT 7 2012 CAZ084-ORZ029-080000- /O.EXP.KMFR.FZ.W.0023.000000T0000Z-121007T1600Z/ /O.CON.KMFR.FZ.W.0024.121008T0900Z-121008T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 855 AM PDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. * TEMPERATURES: LOWS OF 23 TO 32 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET ABOVE THE SURFACE. * LOCATIONS INCLUDE: TULELAKE...DORRIS. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-ORZ024-026-080000- /O.EXP.KMFR.FR.Y.0043.000000T0000Z-121007T1600Z/ /O.CON.KMFR.FR.Y.0044.121008T1000Z-121008T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...MCCLOUD...CAVE JUNCTION 855 AM PDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. * TEMPERATURES: LOWS OF 32 TO 37 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: MOUNT SHASTA...MCCLOUD...CAVE JUNCTION. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MTS
177 WWUS76 KMFR 072135 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 PM PDT SUN OCT 7 2012 CAZ084-ORZ029-080545- /O.CON.KMFR.FZ.W.0024.121008T0900Z-121008T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 235 PM PDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. * TEMPERATURES: LOWS OF 22 TO 32 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET ABOVE THE SURFACE. * LOCATIONS INCLUDE: KENO...WORDEN...MERRILL...BONANZA...TULELAKE... DORRIS...MALIN. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ080-081-080545- /O.EXA.KMFR.FR.Y.0044.121008T1000Z-121008T1500Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- 235 PM PDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. * TEMPERATURES: LOWS OF 32 TO 37 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: HAPPY CAMP...SEIAD VALLEY...AREAS NORTH OF YREKA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ082-ORZ024-026-080545- /O.CON.KMFR.FR.Y.0044.121008T1000Z-121008T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...CAVE JUNCTION 235 PM PDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. * TEMPERATURES: LOWS OF 32 TO 37 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: SELMA...CAVE JUNCTION...MERLIN...SHADY COVE...MOUNT SHASTA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
003 WWUS76 KMFR 081040 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 340 AM PDT MON OCT 8 2012 CAZ084-ORZ029-081845- /O.NEW.KMFR.FZ.W.0025.121009T1000Z-121009T1900Z/ /O.CON.KMFR.FZ.W.0024.000000T0000Z-121008T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 340 AM PDT MON OCT 8 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO NOON PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: LOWS OF 22 TO 32 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET ABOVE THE SURFACE. * LOCATIONS INCLUDE: KENO...WORDEN...MERRILL...BONANZA...TULELAKE... DORRIS...MALIN. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ024-026-081845- /O.NEW.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/ /O.CON.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND 340 AM PDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: LOWS OF 32 TO 37 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: THE ILLINOIS VALLEY...MERLIN...JACKSONVILLE...THE APPLEGATE VALLEY...THE ROGUE VALLEY OUTSIDE MEDFORD CITY LIMIT. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ080>082-081845- /O.NEW.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/ /O.CON.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...MCCLOUD 340 AM PDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: LOWS OF 32 TO 37 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: HAPPY CAMP...SEIAD VALLEY...AREAS NORTH OF YREKA...ETNA...MOUNT SHASTA...MCCLOUD. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ /FB
068 WWUS76 KMFR 081529 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 829 AM PDT MON OCT 8 2012 ORZ024-026-082330- /O.EXP.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/ /O.CON.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND 829 AM PDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... ...FROST ADVISORY HAS EXPIRED FOR THIS MORNING... THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. * TEMPERATURES: LOWS OF 32 TO 37 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: CAVE JUNCTION...ASHLAND. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ080>082-082330- /O.EXP.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/ /O.CON.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...MCCLOUD 829 AM PDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... ...FROST ADVISORY HAS EXPIRED FOR THIS MORNING... THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. * TEMPERATURES: LOWS OF 32 TO 37 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: ETNA...MOUNT SHASTA...MCCLOUD. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ084-ORZ029-082330- /O.EXT.KMFR.FZ.W.0025.121009T1000Z-121009T1600Z/ /O.CON.KMFR.FZ.W.0024.000000T0000Z-121008T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 829 AM PDT MON OCT 8 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: LOWS OF 22 TO 32 DEGREES. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET ABOVE THE SURFACE. * LOCATIONS INCLUDE: TULELAKE...DORRIS. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ STAVISH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 6, 8:55 PM PDT, 6 hours 29 minutes earlier.
Area forecast discussion, Oct 6, 8:55 PM PDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 PM PDT SAT OCT 6 2012
.SHORT TERM...A REX BLOCK JUST OFF THE COAST REMAINS IN PLACE WITH
A HIGH TO THE NORTH AND A LOW OFF THE NORTHERN CALIFORNIA COAST.
THIS PATTERN REMAINS IN PLACE THROUGH THE WEEKEND. THEN...MODELS
CONTINUE TO SHOW THE LOW GRADUALLY MOVING TOWARDS THE CENTRAL
CALIFORNIA COAST TUESDAY INTO WEDNESDAY. THEN...THIS LOW IS
FORECAST TO MOVE INLAND THURSDAY WHILE FURTHER NORTH A FRONTAL SYSTEM
MOVES INTO THE GULF OF ALASKA AND A WEAK HIGH PRESSURE RIDGE MOVES
OVER THE PACNW.
FOR INLAND VALLEYS...FROST AND FREEZE POTENTIAL REMAINS A CONCERN
IN THE SHORT TERM FORECAST. GUIDANCE CONTINUES TO SHOW SIMILAR OR
COOLER CONDITIONS IN THE VALLEYS TONIGHT COMPARED TO LAST NIGHT.
THESE COOL CONDITIONS OVERNIGHT CONTINUE INTO EARLY NEXT WEEK.
OVER THE MOUNTAINS...GUSTY OFFSHORE EAST WINDS ARE FORECAST
TONIGHT AND SUNDAY MORNING WITH WARMER AND DRY CONDITIONS
OVERNIGHT ON THE RIDGES.
ALONG THE COAST...THE OFFSHORE FLOW MAY KEEP MUCH OF THE COAST
CLEAR TONIGHT WITH AREAS OF FOG EXPECTED MAINLY ALONG THE COAST
SOUTH OF CAPE BLANCO.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE AT MOST
LOCATIONS OVER THE NEXT 24 HOURS. HOWEVER...SOME FOG AND/OR LOWER
CEILINGS ARE LIKELY TO DEVELOP ALONG AND NEAR THE COAST IN THE
COASTAL RIVER VALLEYS LATE TONIGHT AND PERSIST THROUGH MID TO LATE
MORNING SUNDAY. CONFIDENCE IN FOG FORMATION TONIGHT IS ONLY
MODERATE AS OFFSHORE FLOW WILL MIX ENOUGH DRY AIR INTO MOST
LOCATIONS OUTSIDE OF SHELTERED VALLEYS TO PREVENT FOG.
&&
.PREV DISCUSSION... /ISSUED 230 PM PDT SAT OCT 6 2012/
SHORT TERM...
THE FOCUS IS ON FROST AND FREEZE POTENTIAL. LOOKS LIKE A SIMILAR
SITUATION SUNDAY MORNING AS THIS MORNING WITH AREAS OF FROST IN
THE WEST SIDE VALLEYS AND A FREEZE IN THE KLAMATH BASIN. LOW
TEMPERATURES WILL VARY CONSIDERABLY SUNDAY MORNING AS WINDS IN
EXPOSED AREAS AND AT HIGHER ELEVATIONS MIX WARMER AIR FROM ABOVE.
LOW LYING AREAS WILL SEE COLD AIR DRAINAGE AND CALM WINDS
CREATING STRONG TEMPERATURE INVERSIONS. AFTER THIS WEEKEND THE
KLAMATH BASIN MAY BE DONE WITH FREEZE WARNINGS AS THE GROWING
SEASON ENDS THERE.
STRONGER OFFSHORE FLOW AND SLIGHTLY DRIER CONDITIONS WILL KEEP
MUCH OF THE COAST CLEAR TONIGHT. EXPECT PATCHY LOW CLOUDS AND FOG TO
DEVELOP LATE TONIGHT...ESPECIALLY IN THE RIVER VALLEYS.
THE BIGGER PICTURE INCLUDES LOW PRESSURE NEARLY STATIONARY OFF
NORTHERN CALIFORNIA. THIS LOW WILL BEGIN TO MOVE INTO THE BAY AREA
BY EARLY TUESDAY...KEEPING MUCH OF THE CLOUD COVER AND CHANCE OF
RAIN SOUTH OF OUR AREA. THIS LOW WILL MOVE INTO SOUTHERN
CALIFORNIA BY THURSDAY WITH WEAK HIGH PRESSURE OVER OUR REGION
BRINGING QUIET CONDITIONS WITH DAYTIME TEMPERATURES ABOVE NORMAL.
LONG TERM...
THE GFS AND ECMWF BOTH SHOW A WEAKENING COLD FRONT EITHER FRIDAY
OR SATURDAY FINALLY BREAKING DOWN THE HIGH PRESSURE OVER OUR AREA.
THE ECMWF IS A LITTLE SLOWER THAN THE GFS. THE MODEL SOLUTIONS
THEN GET "MESSY" BUT BOTH SHOW A STRONGER ONSHORE FLOW PATTERN WHICH
COULD BRING THE FIRST WIDESPREAD RAINFALL IN A LONG TIME TO OUR
AREA...MAINLY FROM THE CASCADES WESTWARD.
FIRE WEATHER...
RED FLAG WARNINGS ARE IN EFFECT FOR TONIGHT THROUGH SUNDAY MORNING
FOR FIRE WEATHER ZONES 617 AND 623 TO INCLUDE PORTIONS OF ROGUE
RIVER SISKIYOU NATIONAL FOREST AND UMPQUA NATIONAL FOREST.
CONSIDERED ADDING NEARBY FIRE WEATHER ZONES, BUT BELIEVE THESE
SURROUNDING AREAS WILL ONLY SEE WARNING CRITERIA ON A FEW RIDGES
RATHER THAN OVER A WIDESPREAD AREA. LOCATIONS SUCH AS SQUAW PEAK,
EVANS CREEK, ONION MOUNTAIN, AND PORTIONS OF WESTERN FIRE WEATHER
ZONE 284 IN THE GOOSENEST WILL LIKELY BE VERY CLOSE TO CRITERIA WITH
ISOLATED LOCATIONS REACHING IT. MODELS DIFFER ON STRENGTH OF WINDS
AND RELATIVE HUMIDITIES OVERNIGHT, SO THIS HAS MUDDIED THE WATERS A
BIT. BASED WARNING DECISIONS PRIMARILY ON OBSERVATIONS AND MODEL
TRENDS RATHER THAN RAW MODEL DATA GIVEN THE SPREAD IN SOLUTIONS.
BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 3 AM TO 9 AM PDT SUNDAY FOR ORZ029.
RED FLAG WARNING UNTIL NOON PDT SUNDAY FOR ORZ025>028.
FROST ADVISORY FROM 3 AM TO 9 AM PDT SUNDAY FOR ORZ024-026.
CA...FREEZE WARNING FROM 3 AM TO 9 AM PDT SUNDAY FOR CAZ084.
FROST ADVISORY FROM 3 AM TO 9 AM PDT SUNDAY FOR CAZ082.
PZ...NONE.
99/99/99The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:24 AM PDT | Freeze Warning | MFR | Klamath | 30 hr |
Nearby
Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.